Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Constipated after taking morphine. Started getting bloated. Suggested stool softener. Relief?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1797 Questions
Question
I have been on morphine (pump) for 11 years and have dealt with constipation problems since them..For the past 2 months I have started getting bloated as soon as I eat or drink..I do not go to the bathroom daily, I go every other day and since I have started getting bloated, my doctor told me to take a stool softner and clearlax daily..I can feel the gas in my stomach and I dont feel completely comfortable, and I wanted to know if there is something else I can do.
Posted Sat, 20 Apr 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 6 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Constipation may not be responsible for abdominal bloating.
Since this is a new symptom, it needs proper evaluation.
Blood glucose test and upper GI endoscopy may be done for evaluation if bowel movements do not relieve that symptom.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Constipated after taking morphine. Started getting bloated. Suggested stool softener. Relief? 19 minutes later
I"ll call and schedule an appointment...Thank you.
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Welcome.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor